Article Text

PDF

Severe aplastic anaemia following the use of hair dye: report of two cases and review of literature.
  1. J. E. Hopkins,
  2. A. Manoharan

    Abstract

    We describe two female patients aged 31 and 62 y who developed severe aplastic anaemia following the use of hair dye containing para-toluenediamine. One received a bone marrow transplant but died after developing graft versus host disease and severe opportunistic infection. The second responded to treatment with methylprednisolone, oxymetholone and antithymocyte globulin and 3 y later she has a normal blood count apart from mild thrombocytopenia. In this paper we also review previously described case reports of aplastic anaemia apparently associated with the use of hair dye.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.